MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A PS BEADED #6L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A PS BEADED #6L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5516-F-601
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
A size 6 ps triathlon beaded femur was press-fit into a patient but the cuts made to the femur by the mako were for a size 5.This was not realized until the surgeon viewed his post op films and saw the obvious clear space between the anterior flange of the femoral implant with the anterior context of the patient¿s femur.At the time this was being typed the plan is to revise the femur and poly insert on march 4th at 6:30am to the correct size 5 femoral component.
 
Additional Manufacturer Narrative
Reported event: an event regarding incorrect selection involving a triathlon femoral component was reported.The event was confirmed by medical review.Method & results: -device evaluation and results: visual dimensional functional and material analysis could not be performed as the device was not returned.- clinician review: the available medical records were provided to the consulting clinician for a review which was rejected stating, " re pi - 2341468 which represents a male patient.Event description states: "size 6 triathlon beaded femoral press-fit.Cuts by mako for size 5.Not realized by surgeon.Post-op films.Clear space between anterior flange.Plan to revise femur and poly (b)(6) 2020." undated, unlabeled x-ray lateral left knee demonstrates an uncemented ps tka with a cemented patellar component and a 3 mm lucency behind the anterior flange of the patellar component.Implant labels dated 3/3/20: triathlon #6 left pf femur, #6 triathlon tritanium tibial component, #6/13 x3 ps tib.Insert, 38/11 x3 asymmetric patella.Implant labels dated 3/4/20: #5 ps left triathlon femur, #5/14 x3 ps tib.Insert.No clinical or pmh, no patient demographics, no examination of explanted components, no operative reports, no serial x-rays.The unlabeled x-ray appears to confirm the event description, but there is insufficient data to create a medical report on this case.-device history review: review of the product history records indicate all devices were manufactured and accepted into final stock with no reported relevant discrepancies.-complaint history review: there have been no other events for the lot referenced.Conclusions: it was reported that the patient had a revision as a size 6 femur was implanted in place of size 5 femur.The available medical records were provided to the consulting clinician for a review which noted that undated, unlabeled x-ray lateral left knee demonstrates an uncemented ps tka with a cemented patellar component and a 3 mm lucency behind the anterior flange of the patellar component.Implant labels dated (b)(6) 2020 : triathlon #6 left pf femur, #6 triathlon tritanium tibial component, #6/13 x3 ps tib.Insert, 38/11 x3 asymmetric patella.Implant labels dated (b)(6) 2020 : #5 ps left triathlon femur, #5/14 x3 ps tib.Insert.No clinical or pmh, no patient demographics, no examination of explanted components, no operative reports, no serial x-rays.The unlabeled x-ray appears to confirm the event description, but there is insufficient data to create a medical report on this case.No further investigation for this event is possible at this time.If additional information become available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON P/A PS BEADED #6L
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9903784
Report Number0002249697-2020-00640
Device Sequence Number16316132
Product Code MBH
UDI-Device Identifier07613327040869
UDI-Public07613327040869
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5516-F-601
Device Catalogue Number5516F601
Device Lot NumberJDE9D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date03/31/2020
Supplement Report FDA Received Date06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR